Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 346, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2008, 4:51 PM MDT for Arthur County, Keith County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2008, 4:51 PM MDT (22:51 UTC)
- Expired
- Jul 20, 2008, 5:30 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Arthur County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 4:22 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 202251 SVRLBF NEC005-101-202330- /O.NEW.KLBF.SV.W.0346.080720T2251Z-080720T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM MDT SUN JUL 20 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL KEITH COUNTY IN SOUTHWEST NEBRASKA... SOUTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF ARTHUR... * UNTIL 530 PM MDT * AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF HAYTHORN LAKE...OR 15 MILES SOUTHWEST OF ARTHUR...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF HAYTHORN LAKE BY 530 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4159 10163 4132 10156 4139 10198 4150 10198 TIME...MOT...LOC 2250Z 257DEG 9KT 4142 10190 $$ TLK
2 follow-up statements
000 WWUS53 KLBF 202305 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 PM CDT SUN JUL 20 2008 NEC005-101-202330- /O.CON.KLBF.SV.W.0346.000000T0000Z-080720T2330Z/ ARTHUR NE-KEITH NE- 505 PM MDT SUN JUL 20 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTH CENTRAL KEITH AND SOUTHWESTERN ARTHUR COUNTIES... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF HIGHWAY 61 MILE MARKER 110...OR 13 MILES SOUTHWEST OF ARTHUR...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 61 MILE MARKER 110...6 MILES SOUTHWEST OF HIGHWAY 61 MILE MARKER 120...6 MILES SOUTH OF HAYTHORN LAKE AND 9 MILES SOUTHWEST OF ARTHUR BY 530 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA. LAT...LON 4159 10163 4132 10156 4139 10198 4150 10198 TIME...MOT...LOC 2305Z 257DEG 9KT 4144 10186 $$ GARNER
000 WWUS53 KLBF 202323 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 623 PM CDT SUN JUL 20 2008 NEC005-101-202334- /O.EXP.KLBF.SV.W.0346.000000T0000Z-080720T2330Z/ ARTHUR NE-KEITH NE- 524 PM MDT SUN JUL 20 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KEITH AND SOUTHWESTERN ARTHUR COUNTIES WILL EXPIRE AT 630 PM CDT 530 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA. LAT...LON 4159 10163 4132 10156 4139 10198 4150 10198 TIME...MOT...LOC 2324Z 257DEG 9KT 4145 10180 $$ GARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:32 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 20, 1:32 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT SUN JUL 20 2008 .DISCUSSION... SFC FRONT HAS LIFTED NORTH INTO THE NIOBRARA VALLEY ACROSS WRN NEBRASKA AND THEN SOUTH TOWARD THE MIDDLE LOUP VALLEY ACROSS CNTL NEB AS DELINEATED BY OBS AND THE CU FIELD ON SATELLITE. ALL INDICATIONS ARE THE DISTURBANCE OVER ERN WYOMING THIS AFTN WILL ACT ON THE FRONT LATE THIS AFTERNOON OR EARLY THIS EVENING BEGINNING IN THE PANHANDLE AND SPREADING EAST OVERNIGHT. WIND AND HAIL POTENTIAL ARE QUITE HIGH TONIGHT FOR AREAS ALONG AND NORTH OF HIGHWAY 2. FOR MONDAY...IN THE WAKE OF THE MCS SUNDAY NIGHT...THE SFC FRONT IS PROGGED TO DROP SOUTH TO NEAR THE KS BORDER. LITTLE OR NO UPPER LEVEL SUPPORT IS SUGGESTED BY THE MODELS FOR STORM INITIATION. POPS ARE HELD AT SLIGHT CHANCE AND THIS IS GENEROUS CONSIDERING THE BLENDED SOLNS OF THE GFS AND NAM12 INDICATED DRY CONDITIONS. TUESDAY AND WEDNESDAY...THE SFC FRONT WILL REMAIN ACROSS NORTHWEST KS OR CLOSE TO THE NEBRASKA BORDER. MOISTURE WILL CONTINUE TO POOL ALONG AND NORTH OF THE FRONT A CANADIAN HIGH PRESSURE REMAINS ANCHORED OVER THE GREAT LAKES. THIS TYPE OF BLOCKED PATTERN NORMALLY IS QUITE FAVORABLE FOR RAINFALL BUT THE GFS...UKMET...ECMWF...NGM AND NAM...THE CONSENSUS OF MODELS ARE DRY. THE OFFICIAL FORECAST INCLUDES SLIGHT CHC POPS FOR DIURNAL DESTABILIZATION AND ISOLATED THUNDERSTORM DEVELOPMENT. THE BLENDED GUIDANCE CONTINUES TO INDICATE LOWER 90S FOR HIGHS TUESDAY AND THE NAM12 2M TEMPERATURES INDICATED THE SAME FOR WEDNESDAY. THURSDAY AND BEYOND...HPC HAS BACKED OFF ON SOME OF THE BETTER CHANCES FOR RAINFALL. HOWEVER THE ATMOSPHERE WILL REMAIN VERY MOIST AS SUBTROPICAL MOISTURE CONTINUES TO CIRCULATE NORTHWARD FROM THE GULF OF MEXICO AND NORTHEASTWARD FROM THE PACIFIC VIZ AN ACTIVE HURRICANE SEASON. POPS ARE GENERALLY HELD IN THE SLIGHT CHANCE CATEGORY. THE GFS AND ECMWF ARE STILL SHOWING A RING OF FIRE ACROSS NEBRASKA AND THE GFS HOLDS HIGH PRESSURE ACROSS THE GREAT LAKES WITH A SFC FRONT THROUGH THE CNTL PLAINS BUT TOTAL RAINFALL OF LESS THAN AN INCH IS INDICATED IN BOTH MODELS. THE HPC TEMP GRIDS LOOKED QUITE GOOD WITH UPPER 80S AND LOWER 90S. THESE TEMPERATURES MAY NEED TO BE RAISED A CATEGORY AS THE GFS AND ECMWF SUGGEST STRONG UPPER LEVEL RIDGING ACROSS THE HIGH PLAINS SIGNALING WARM WEATHER AND 90S FOR HIGHS. WE WOULD ALSO EXPECT A CONTINUATION OF NOCTURNAL FOG AND STRATUS TONIGHT THROUGH DAY 7. THE NAM12 HAS SHOWN GOOD SKILL WITH THIS FEATURE AND THE DEEP MOISTURE FAVORS THIS TYPE OF PATTERN. && .AVIATION... A STATIONARY FRONT ORIENTED EAST TO WEST BETWEEN THE KLBF AND KVTN TERMINALS WILL SERVE TO FOCUS THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON AND NIGHT. THE KLBF TERMINAL IS EXPECTED TO REMAIN DRY DUE TO A MORE STABLE AIRMASS SOUTH OF THE FRONT...BUT THERE IS AMPLE SUPPORT TO INCLUDE THUNDERSTORMS IN THE KVTN TAF...MAINLY AFTER 00Z. STORMS WILL EXITS THE REGION BY 06-09Z...WITH LOW LVL STRATUS DEVELOPING ACROSS THE AREA. THIS WILL CAUSE CIGS AND VSBY TO FALL INTO THE MVFR FLIGHT CATEGORY. THERE IS CONCERN THAT CEILINGS MAY BE LOWER THAN WHAT IS CURRENTLY FCST...BUT THIS CAN BE ADDRESSED IN FUTURE TAF FCSTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/JG
Hazardous weather outlook, Jul 20, 2:32 PM MDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT SUN JUL 20 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-211700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT SUN JUL 20 2008 /232 PM MDT SUN JUL 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 80. A FRONTAL BOUNDARY WAS LOCATED FROM BROKEN BOW TO SCOTTSBLUFF SUNDAY AFTERNOON...AND IS EXPECTED TO REMAIN STATIONARY OVER THE AREA TONIGHT. A VERY MOIST AND UNSTABLE ATMOSPHERE RESIDES ALONG AND NORTH OF THE BOUNDARY...WHILE A HOT AND LESS HUMID AIRMASS HAS DEVELOPED SOUTH OF THE FRONT. MEANWHILE...AN UPPER LEVEL DISTURBANCE OVER WYOMING WILL APPROACH THE CENTRAL HIGH PLAINS THIS EVENING. AS THIS UPPER LEVEL FEATURE SPREADS EAST TOWARD THE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WYOMING...SOUTH DAKOTA...AND THE NEBRASKA PANHANDLE...WITH OTHER MORE ISOLATED ACTIVITY POSSIBLY DEVELOPING FURTHER EAST OVER NORTH CENTRAL NEBRASKA AFTER SUNSET. THE STORMS OVER WYOMING AND SOUTH DAKOTA WILL THEN MOVE EAST TOWARD THE NORTHERN HALF OF THE OUTLOOK AREA DURING THE EVENING. THE INITIAL STORM TYPE MAY BE IN THE FORM OF SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. HOWEVER...THESE STORMS ARE EXPECTED TO EVENTUALLY EVOLVE INTO A BOW ECHO...AND QUICKLY MOVE EAST ALONG AND NORTH OF THE STATIONARY FRONT ACROSS NORTH CENTRAL NEBRASKA. THIS BOWING CONVECTIVE SYSTEM WILL POSE MAINLY A DAMAGING WIND THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT FOR THUNDERSTORMS WILL CONTINUE MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA FROM MONDAY THROUGH SATURDAY. RICH LOW LEVEL MOISTURE WILL INTERACT WITH NUMEROUS UPPER LEVEL DISTURBANCES...WHICH ARE FORECAST TO MOVE ACROSS THE CENTRAL PLAINS THIS WEEK. THIS WILL RESULT IN INCREASED CHANCES FOR STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT NORTH OF INTERSTATE 80. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.